Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Got sunburn. Now swelling on eye and hand. Feeling heaviness on legs. Is this due to sun exposure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions
i had a sunburn on saturday and now my eyes are so swollen i can barely see. my legs feel 15 pounds heavier and hard to lift (im thin and an avid runner) and hands swollen too. eye lids this all from a sunburn?i posted another photo of how i usually the green eyes are big
Posted Tue, 16 Apr 2013 in Sun Burn
Answered by Dr. Raju A.T 4 hours later

Thanks for your query.

Yes, the symptoms you have could be due to the exposure to the sun. Exposure may result in release of chemical mediators similar to those released in allergic reactions. These mediators alter the permeability of the blood vessels and result in swelling and redness of the parts exposed sometime if severe, swelling and redness can be seen to be generalized.

I suggest you to get examined by your treating physician to confirm the fact and be placed on specific management.

Meanwhile you can take a dose of Benadryl in the nights for three to get rid of the symptoms if they persist for more than a day.

Hope I answered your query.

Please let me know if there are any other concerns.

Above answer was peer-reviewed by
Follow-up: Got sunburn. Now swelling on eye and hand. Feeling heaviness on legs. Is this due to sun exposure? 4 minutes later
thank you. My sunburn happened Saturday and the swelling continues to get worse. can swelling last for 5 days?
Answered by Dr. Raju A.T 5 minutes later

Yes, it can persist for a week or so. Do take Benadryl as I advised above. Also do get examined by your treating doctor.

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor